Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 66, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 9, 1999, 6:31 PM EDT for Crawford County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 1999, 6:31 PM EDT (22:31 UTC)
- Expired
- Jul 9, 1999, 7:35 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Crawford County, PA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3156 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 092231 RRA SVRCLE PAC039-092335- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 631 PM EDT FRI JUL 9 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY PA IN NORTHWESTERN PENNSYLVANIA * UNTIL 735 PM EDT * AT 630 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHEAST OF JEFFERSON OR 3 MILES NORTHWEST OF BEAVER CENTER... MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... CONNEAUTVILLE SAEGERTOWN CAMBRIDGE SPRINGS MEADVILLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ RINGO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:55 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 9, 2:55 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT FRI JUL 9 1999 OZFCLE AVBL. PUSHED TO GET WRK COPY AVBL IN CASE WE GET INTO BOX SITUATION BEFORE ISSUANCE. MCD JUST OUT OF SPC CALLS FOR PSBL BOX IN LOWR MI FOR ACTIVITY BHND FNT. CELLS DVLPG NICELY WITH FNT IN NE INDIANA. SVR STILL PSBL, BUT WL LV OUT OF ZONES UNLESS WE END UP WITH A WATCH. LI'S ON SFC PLOTS -6 TO -7 THIS HR WITH DWPTS MSTLY IN LWR 70S. FNT MAY SLO DOWN TNGT AND FOR SRN SXNS OF FA, CUD END UP WITH WDLY SCT SHWRS INTO SAT MRNG AND INCLUDED 30%. NRN SXNS DRY. COOLER AND DRIER REST OF SAT THRU THE EXTENDED (WED). DEB .CLE...NONE
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:07 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 63 min |
| Jul 9, 6:20 PM EDT | Tornado Warning | CLE | Erie | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.